Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 247, NWS Wilmington, OH

July 14, 2006Pendleton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 14, 2006, 3:49 PM EDT for Pendleton County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2006, 3:49 PM EDT (19:49 UTC)
Expired
Jul 14, 2006, 4:30 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Pendleton County, KY

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:27 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 14, 1:27 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT FRI JUL 14 2006

.AVIATION /18Z-18Z/...
SURFACE ANALYSIS SHOWS SURFACE TROF OVER WESTERN ILLINOIS.
SATELLITE IMAGERY SHOWS A COUPLE OF MID LEVEL WAVES...ONE
ASSOCIATED WITH CONVECTION OVER SRN INDIANA AND THE OTHER OVER NE
INDIANA. THESE FEATURES ARE MOVING INTO A DESTABILIZING AIRMASS.
CURRENT CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG AND WILL LIKELY
GET INTO THE 2000 J/KG RANGE. SURFACE TDS ARE IN THE LOWER 70S.

HAVE KEPT THE CURRENT TREND OF PREVIOUS FORECAST. TEMPO IS THE
BEST WAY TO GO WITH SCATTERED OR BETTER CONVECTION EXPECTED. HAVE
GOTTEN RIDE OF THE MINUS IN FRONT TSRA AS SEVERAL STORMS ARE
EXPECTED TO BE INTENSE.

ONCE SURFACE TROF MOVES THROUGH THEN SKIES WILL SCATTER OUT AND
SOME FOG IS EXPECTED WITH PLENTY OF LOW LEVEL MOISTURE AND
RELATIVELY LIGHT WINDS. WILL HAVE TO MONITOR HOW MUCH RAIN AND THE
CLEARING AS DENSE FOG IS POSSIBLE. AFTER SUN-UP FOG WILL BURN OFF
THEN EXPECT FAIR WEATHER CU.

TIPTON

&&

.PREV DISCUSSION...
 /ISSUED 1138 AM EDT FRI JUL 14 2006/

SHORT TERM /REST OF TODAY/...
SURFACE ANALYSIS A BROAD WEAK BOUNDARY ACROSS SOUTHWEST OHIO INTO
INDIANA ALONG WITH THE MAIN COLD FROM IN EASTERN ILLINOIS.
REGIONAL RADARS SHOW BEST CONVECTION IN NW AND SW INDIANA. MORNING
SOUNDING ALREADY SHOWED LITTLE CAP AND NEARLY 1000 J/KG.

LATEST RUC AND NAM BOTH CONTINUE TO SHOW MODERATE INSTABILITY THIS
AFTERNOON AHEAD OF BROAD COLD FRONT. WET BULB ZERO DROPS TO AROUND
10 KFT AND DELTA THETA-E IS 25 TO 35. THESE PARAMETERS SUGGEST
THAT DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH THE BETTER
UPDRAFT. CONVECTION WILL LIKELY FIRE ALONG ONE OR BOTH BANDS OF
CLOUDS CURRENTLY OVER INDIANA...WHICH WILL THEN MOVE INTO THE
MODERATELY UNSTABLE AIRMASS THIS AFTERNOON. HAVE ADDED SEVERE
THREAT TO HWO.

EXPECT HEAT INDICES IN THE MID 90S THIS AFTERNOON. HAVE ADDED THIS
TO HWO.

GRIDS AND ZONES ARE IN GOOD SHAPE. HAVE PUT OUT AN UPDATE TO
REMOVE MORNING WORDING.

TIPTON

PREV DISCUSSION...
 /ISSUED 655 AM EDT FRI JUL 14 2006/

AVIATION /12Z-12Z/...
LATEST 88D IMAGERY SHOWING ONLY ISOLATED WEAK CONVECTION SOUTHWEST
OF THE ILN CWA. EXPECT THESE CELLS TO REMAIN SOUTH OF OUR SW TAF
SITES. OTHER THAN SOME HIGHER CLOUDS SPILLING ACROSS THE
CWA...SHOULD SEE THE FOG DISSIPATING SOON AFTER SUNRISE. WITH VERY
HUMID CONDITIONS WILL EXPECT SCATTERED CU TO BEGIN TO FORM BY MID
MORNING. AS A SURFACE TROUGH MOVES INTO OUR AREA LATER TODAY
EXPECT CONVECTION TO DEVELOP IN ASSOCIATED AXIS OF MODERATE
INSTABILITY. HAVE INTRODUCED MVFR AND IFR CONDITIONS BEGINNING
WITH OUR WESTERN TAF SITES BETWEEN 18Z-19Z. WITH THIS SYSTEM
EXPECTED TO BE SLOW MOVING...WILL BE SLOW TO MOVE THE PRECIP OUT
OF THE FORECAST TAFS. GRADUALLY VEER THE WINDS AROUND TO MORE
WESTERLY BY SATURDAY MORNING.

PREV DISCUSSION...
 /ISSUED 355 AM EDT FRI JUL 14 2006/

SHORT TERM /TODAY THROUGH SUNDAY/...
SHOWERS AND STORMS FINALLY DISSIPATED LATE IN THE EVENING ALTHOUGH
ACTIVITY PERSISTED ACROSS CENTRAL KENTUCKY AND IS NOW SLOWLY
EDGING ITS WAY BACK TOWARDS THE FAR SOUTHERN ZONES. OBSERVATIONS
INDICATE THAT AREAS OF FOG HAVE DEVELOPED.

FOG WILL DISSIPATE AFTER DAYBREAK. HEATING WILL ALSO BRING A
RETURN OF SHOWERS AND THUNDERSTORMS AS ATMOSPHERE REMAINS QUITE
MOIST AND UNSTABLE WITH NO CAPPING. APPROACHING SHORT WAVE AND
SURFACE TROUGH WILL BRING THE BEST CHANCE OF PRECIPITATION AND
THAT WILL OCCUR TONIGHT. PRECIPITATION MAY BE LINGERING EARLY
SATURDAY MORNING BUT AS THE TROUGH CONTINUES TO PULL OFF TO THE
EAST THAT CHANCE WILL COME TO AND END. HIGH PRESSURE WILL BRING IN
A DRIER AIRMASS. HOWEVER TEMPERATURES WILL BE WARMER AS AN UPPER
HIGH OVER THE MIDDLE OF COUNTRY EXPANDS EASTWARD.

PREV DISCUSSION...
 /ISSUED 243 AM EDT FRI JUL 14 2006/

AVIATION /06Z-06Z/...
VERY WARM AND MOIST CONDITIONS CURRENTLY OBSERVED ACROSS THE ILN
CWA. LATEST 88D IMAGERY SHOWING THAT EARLIER CONVECTION OVER THE
AREA HAS DISSIPATED. SATELLITE IMAGERY INDICATES SOME HIGHER
CLOUDS FROM CONVECTION OVER IL MOVING ACROSS THE AREA. WITH NO
ADDITIONAL CONVECTIVE DEVELOPMENT EXPECTED OVERNIGHT...WILL ONLY
NOTE HIGHER CLOUDS IN TAF THROUGH DAYBREAK. FOG HOWEVER WILL BE
THE PROBLEM THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. HAVE
ALLOWED SOME OF THE MORE FOG PRONE SITES...KILN AND KLUK...TO GO
DOWN TO OCCASIONAL LOW OR VERY LOW IFR. AS A BOUNDARY LAYER TROUGH
WORKS INTO THE AREA TOMORROW...HAVE INTRODUCED TSRA...MAINLY FOR
THE AFTERNOON AND AGAIN AFTER 03Z FOR THE WESTERN TAF SITES.

PREV DISCUSSION...
 /ISSUED 456 PM EDT THU JUL 13 2006/

LONG TERM /SUNDAY THROUGH THURSDAY/...
LATEST MODELS ARE TRENDING DRIER AND WARMER. WENT WITH DRY FORECAST
SUNDAY THROUGH TUESDAY NIGHT. UPPER RIDGE MAY BREAK DOWN ENOUGH TO
ALLOW AFTERNOON THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY.

STRONG UPPER RIDGE WILL SET THE STAGE FOR MID SUMMER HEAT. EXPECT
HIGHS MAINLY IN THE LOW 90S...CLOSE TO MEX GUIDANCE.

CONIGLIO

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 14, 11:16 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 AM EDT FRI JUL 14 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151530-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1116 AM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
THUNDERSTORMS WILL ALSO  HAVE THE POTENTIAL OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.

TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON ALONG WITH
A VERY HUMID AIRMASS WILL CREATE HEAT INDICES IN THE MID 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES AROUND 100 CAN BE EXPECTED THIS WEEKEND INTO THE
MIDDLE NEXT WEEK AS HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO
THE 90S ALONG WITH MUGGY CONDITIONS CONTINUING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

 TIPTON

In the hours before

Local storm report, Jul 14, 3:08 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     BELLBROOK               39.64N  84.09W
07/14/2006                   GREENE             OH   PUBLIC

            THREE TREES DOWN IN BELLBROOK. LARGE LIMBS DOWN ON
            WILMINGTON DAYTON ROAD.

&&
Local storm report, Jul 14, 3:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 W PATRIOT             38.84N  84.88W
07/14/2006                   SWITZERLAND        IN   LAW ENFORCEMENT

&&
Local storm report, Jul 14, 3:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 W PATRIOT             38.84N  84.88W
07/14/2006                   SWITZERLAND        IN   LAW ENFORCEMENT

            TREES DOWN.

&&
Local storm report, Jul 14, 3:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     CENTERVILLE             39.64N  84.14W
07/14/2006                   MONTGOMERY         OH   TRAINED SPOTTER

            TREE LIMBS DOWN

&&
Local storm report, Jul 14, 3:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     SPRINGFIELD             39.93N  83.80W
07/14/2006                   CLARK              OH   LAW ENFORCEMENT

            TREES DOWN

&&
Local storm report, Jul 14, 3:27 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     YELLOW SPRINGS          39.80N  83.89W
07/14/2006                   GREENE             OH   LAW ENFORCEMENT

            TREES DOWN

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:50 PM EDTFlash Flood WarningILNBrown, Clermont115 min
Jul 14, 2:23 PM EDTSevere Thunderstorm WarningILNWarren21 min
Jul 14, 2:58 PM EDTSevere Thunderstorm WarningILNClark32 min
Jul 14, 3:01 PM EDTSevere Thunderstorm WarningILNGreene29 min
Jul 14, 3:23 PM EDTSevere Thunderstorm WarningILNChampaign37 min
Jul 14, 3:57 PM EDTSevere Thunderstorm WarningILNUnion37 min
Jul 14, 6:28 PM EDTSevere Thunderstorm WarningILNChampaign32 min
Jul 14, 3:35 PM EDTSevere Thunderstorm WarningILNGrant40 min
Jul 14, 2:26 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.